Aa
Aa
A
A
A
Close
Avatar universal

Bumps that won't go away; even after medication.

I had what started as a rash under my armpits that was diagnosed as a yeast infection, but I had these horrible itchy bumps that went down my sides with it. I took a ten day cycle of diflucan and the rash went away and so did the bumps. A week later, I started getting the bumps again, but the rash stayed awaay. I went back to the doctor and was on a ten day cycle of minocyclin, because the doc said the bumps were bacterial. During the ten day cycle, the bumps subsided and did not pop up. I took my last dose Friday and today I noticed several bumps again. What could this be? I am so tired of going to the doctor and not having an answer. I have been dealing with the bumps for almost two months now..
3 Responses
Sort by: Helpful Oldest Newest
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
These bumps can be due to folliculitis, heat rash or excessive sweating causing sweat dermatitis.
You may try calamine lotion on the rash. You should also maintain hygiene and try to keep the area clean and dry, wear loose-fitting cotton clothing. Also use an antibacterial soap or mild soap like dove. Avoid deodorant / cosmetics.
If the rash persists then it will be best to get it evaluated from a dermatologist. You may need a course of topical antibiotics (like Neosporin) and oral antibiotics.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Helpful - 0
Avatar universal
I called my doctor's office yesterday and they want to put me back on the minocyclin for a month. If it only helped while I was on it,  I don't know why they want me to just take it longer. The bumps are actually more below the underarm area and I think they do look like folliculitis.   They will pop up and itch for a few days,  then go away.  I think I'm going to go get a second opinion besides the one my doc gave me.
Helpful - 0
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
For these bumps, even the possibility of hidradenitis suppurativa should be ruled out. Hidradenitis suppurativa is a skin disease that affects areas bearing apocrine sweat glands and hair follicles; such as the underarms, groin and buttocks esp in women.

Apply warm compresses on the lumps and keep the area clean. Topical antiseptic treatment and topical antibiotics such as mupirocin or neomycin containing ointment is very useful. If still the lumps persist then specific treatment like antibiotics, vit A supplements,corticosteroid injections,isotretinoin, antiandrogens and sometimes excision and drainage ,laser therapy and radiotherapy are found useful. I feel that you should consult a dermatologist and discuss these options with him.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Helpful - 0
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions